Texas, 2007Flash Flooding in Texas, July 2, 2007
July 2, 2007 · NWS SJT · 3 events in 3 counties and zones
Saturated grounds from previous rainfall and very heavy rains combined to produce isolated flash flooding across the Big Country on July 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Saturated grounds from previous rainfall and very heavy rains combined to produce isolated flash flooding across the Big Country on July 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 2, 8:26 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 2, 8:26 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 AM CDT MON JUL 2 2007
.UPDATE...
HAVE EXTEND FLASH FLOOD WATCH FURTHER SOUTH TO INCLUDE ALL OF OUR
EASTERN COUNTIES AS CURRENT RADAR INDICATES THESE COUNTIES WILL
SEE HEAVY RAINFALL BY THIS AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 614 AM CDT MON JUL 2 2007/
AVIATION...UPPER LOW WILL CONTINUE TO DRIFT TO THE SOUTH SOUTHWEST
THROUGH THE FORECAST PERIOD. AS IT DOES...SHOWERS AND
THUNDERSTORMS CHANCES WILL CONTINUE TO INCREASE ACROSS THE
TERMINALS THIS PERIOD. WILL TEMPO TSRA INTO KABI AND WILL HIT THIS
SITE THE HARDEST WITH CURRENT COMPLEX ABOUT 45 NM NORTHEAST OF THE
TERMINAL AT THIS TIME. ELSEWHERE WILL USE VCTS AND PROB30 THIS
AFTERNOON AT THE REMAINDER OF THE TERMINALS. BEST TIMING FOR
ACTIVITY WILL BE BETWEEN 21-24Z WITH MAX HEATING. OVERNIGHT
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY AT KABI AND KJCT. ALSO EARLY THIS MORNING IFR AND MVFR
CIGS ACROSS THE KSOA-KJCT-KBBD SITES WILL CONTINUE THROUGH MID
MORNING BEFORE LIFTING.
BRAZZELL
PREV DISCUSSION... /ISSUED 347 AM CDT MON JUL 2 2007/
DISCUSSION...
WITH SOME EXPANSION OF THE UPPER HIGH AND BUILDING HEIGHTS ALOFT
OVER THE CENTRAL PLAINS...THE WEAK UPPER LOW IS STARTING TO MOVE
BACK TO THE SOUTHWEST ACROSS OKLAHOMA. WITH ITS APPROACH...WIDELY
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED SOUTH
OF THE RED RIVER ACROSS PARTS OF NORTH TEXAS. SOME OF THESE WILL
AFFECT THE BIG COUNTRY EARLY THIS MORNING.
THE MODEL TRENDS INDICATE THAT THE WEAK UPPER LOW WILL DROP
SOUTH OVER THE NEXT COUPLE OF DAYS...BUT ALONG A TRACK FARTHER
TO THE EAST THAN EARLIER INDICATED. IN ADDITION...THE WEAK SHEAR
AXIS ALOFT WILL NOT SHIFT AS FAR TO THE WEST. WITH THIS
PLACEMENT...THE CHANCE AND COVERAGE OF SHOWERS AND STORMS MAY
NOT BE AS MUCH AS PREVIOUSLY ANTICIPATED. DEEP MOISTURE WILL BE
IN PLACE BY TONIGHT AND TUESDAY HOWEVER...WITH PRECIPITABLE WATER
VALUES OF 1.5 TO 2 INCHES AND 850 MB DEWPOINTS IN THE MID-TEENS.
HIGHEST RAIN CHANCES WILL BE FOCUSED ACROSS NORTHEASTERN PART OF
WEST CENTRAL TEXAS TODAY. GIVEN THE SYSTEM TRACK THE RAIN CHANCE
WILL INCREASE AREAWIDE TONIGHT AND TUESDAY. BELIEVE OUR AREA WILL
SEE AT LEAST SCATTERED COVERAGE (AND NUMEROUS AT TIMES) FROM
TONIGHT INTO WEDNESDAY. WHETHER THE LARGE CONVECTIVE CLUSTER OVER
SOUTHEASTERN TEXAS WILL HAVE A DECLINING INFLUENCE ON COVERAGE IN
OUR AREA IS UNCERTAIN AT THIS POINT. WITH THE AIRMASS BECOMING VERY
MOIST AND RELATIVELY SLOW MOVEMENT OF THE CONVECTION EXPECTED...
LOCALLY HEAVY RAIN WOULD BE A GOOD BET. ADDED A MENTION OF THIS
TO THE FORECAST.
WAS ON THE FENCE AS TO WHETHER TO ISSUE A FLASH FLOOD WATCH YET IN
OUR AREA. TO BLEND IN WITH THE PLANS OF SURROUNDING OFFICES AND
WITH THE BIG COUNTRY EXPECTED TO BE THE FIRST TO EXPERIENCE THE
HEAVY RAINFALL HOWEVER...WE HAVE DECIDED TO ISSUE IT FOR THAT
AREA. THE FLASH FLOOD WATCH WILL BE IN EFFECT FOR TODAY AND
TONIGHT. GIVEN THE PRECEDING CONDITIONS...WOULD NOT TAKE MUCH
ADDITIONAL HEAVY RAINFALL TO START THE FLOODING AGAIN. WE WILL
MONITOR HOW THIS SITUATION UNFOLDS...AND MAY BE EXPANDING THE
FLASH FLOOD WATCH FARTHER TO THE SOUTH LATER TODAY OR TONIGHT.
CARRYING THE CHANCE POPS THROUGH THURSDAY ACROSS OUR AREA. EVEN
THOUGH WHAT/S LEFT OF THE UPPER LOW WILL BE REMOVED AND PROBABLY
SOUTH OF THE RIO GRANDE IN MEXICO BY THAT TIME...THE SHEAR AXIS
WILL BE POSITIONED ACROSS OUR AREA WITH A SOUTHEASTERLY LOW-LEVEL
FLOW AND MOISTURE FEED FROM THE GULF. THE INCREASED PRESENCE OF
CLOUDS AND PROSPECTS FOR RAIN WILL HELP TO KEEP TEMPERATURES
BELOW NORMAL THROUGH THIS WORK WEEK.
RAIN CHANCES DECREASE FRIDAY AS HEIGHTS START TO BUILD SLIGHTLY
ALOFT. MAY SEE A DRY NEXT WEEKEND...AND THE PATTERN INDICATES A
GRADUAL WARMING TREND IN TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 89 68 85 70 / 40 50 50 50
SAN ANGELO 90 70 87 70 / 30 50 50 50
JUNCTION 89 70 87 70 / 30 40 50 60
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN-
COLEMAN-FISHER-HASKELL-JONES-MASON-MCCULLOCH-NOLAN-SAN SABA-
SHACKELFORD-TAYLOR-THROCKMORTON.
&&
99/28
Hazardous weather outlook, Jul 2, 4:48 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
548 AM CDT MON JUL 2 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
548 AM CDT MON JUL 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL CONTINUE TO MOVE TO THE SOUTH OUT OF
OKLAHOMA TODAY. AS THIS OCCURS...DEEP TROPICAL MOISTURE WILL
CONTINUE TO FEED INTO THE THE LOW FROM THE GULF OF MEXICO. THIS
WILL RESULT IN INCREASING SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF WEST CENTRAL TEXAS TODAY...ESPECIALLY ACROSS THE BIG
COUNTRY...HEARTLAND AND NORTHWEST HILL COUNTRY. WITH THE TROPICAL
AIRMASS...THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE
HEAVY RAINFALL AT TIMES BEGINNING OVER THE BIG COUNTRY TODAY...AND
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE BIG COUNTRY TODAY AND
TONIGHT. AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE TO THE
SOUTH...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
EXPAND TO INCLUDE ALL OF WEST CENTRAL TEXAS TONIGHT WITH THE
THREAT FOR HEAVY RAINFALL CONTINUING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE UPPER LEVEL LOW PRESSURE SYSTEM WILL BE SLOW TO MOVE AND THE
TROPICAL AIRMASS IS FORECAST TO REMAIN IN PLACE ACROSS WEST
CENTRAL TEXAS. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUING ACROSS THE AREA WITH THE POTENTIAL FOR
HEAVY RAIN AND FLOODING THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER WE DO
REQUEST THAT SPOTTERS REPORT HEAVY RAINFALL AMOUNTS AND ANY
FLOODING THAT IS OBSERVED.
In the hours before
Special weather statement, Jul 2, 4:52 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 AM CDT MON JUL 2 2007
TXZ099-021115-
THROCKMORTON TX-
552 AM CDT MON JUL 2 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT FOR
THROCKMORTON COUNTY...
AT 542 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER ELBERT...OR ABOUT 11 MILES
NORTHEAST OF THROCKMORTON...MOVING SOUTH AT 10 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
EASTERN THROCKMORTON COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH AND VERY HEAVY RAINS ARE
LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Flash Flood, Shackelford
- When
- July 2, 9:48 AM CST to 11:48 AM CST
- Where
- Shackelford County, Moran
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -99.170
Law enforcement reported significant street flooding in Albany. In addition, Highway 576 to the east of Moran was closed due to flooding.
Flash Flood, Callahan
- When
- July 2, 12:42 PM CST to 3:42 PM CST
- Where
- Callahan County, Clyde
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.400, -99.500
Law enforcement reported several county roads were flooded throughout the county.
Flash Flood, Taylor
- When
- July 2, 1:42 PM CST to 3:42 PM CST
- Where
- Taylor County, Abilene
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -99.730
Law enforcement reported significant street flooding in Abilene.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Tornado and Damaging Winds in Florida, July 2, 20073 injured · EF0 · 4 events
- Flash Flooding in Oklahoma, July 2, 2007$15,000 · 6 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46357, 46358, 46359.